[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Re: note to new pumpers



i had this happen to me but after 1 1/2years on the
pump.  i went to bed and bolused  in the middle of the
night. by morning i was 585 and i bolused again. i
felt horrible, heart racing over 100beat/min, couldn't
lift my arms, etc. i called minimed. the women
immediately told me to take a shot(dah why didn't i
think of that). I had to hunt for a needle and was
afraid since i already bolused 6units. but she was
right and in 30 min. i was feeling much better. Here
the tubing was loose going into the set. I was getting
air.The  big lesson I learned 
IF YOU HAVE  TWO HIGH READINGS JUST TAKE A SHOT AND
FIGURE OUT WHAT'S GOING AFTER.  I had this thing about
not taking a shot, i guess i was too dependent on the
pump and thought i could fix without bringing out the
needle. it worked for over a year but...lol
peg
--- Kate Patterson <email @ redacted> wrote:
> >Date: Wed, 19 Dec 2001 12:19:12 -0500 >From: JOHN
> SABOL
> <email @ redacted> >Subject: [IP] note to new
> pumpers > >hi
> everyone, just thought i let some new pumpers of a
> problem that as a >new
> pumper myself, wasn't prepared for. last wednesday,
> i was due for a >site
> change. i changed sites and went to work. at work my
> bs started to >rise
> and i found out that the during the injection, i
> bent the canula. the
> >pump warned me by an error message "no delivery". i
> change sites again
> and >unknowingly, pull it out while i was taping it
> secure. i was in
> constant >contact with my pump trainer trying to
> lower my bs. i was very
> nauseated >and vomiting every half hour until i got
> home an hour away. i
> only found >out that i wasn't receiving insulin
> until i awakened in the
> hospital. this >happened after i passed out on my
> front porch, and my
> wife had to call the >paramedics and ambulance.
> >lesson learned, as soon
> as my bs is high for no reason and a correction
> >bolus doesn't bring it
> down, i'm changing sites. > >good note: i've only
> been pumping since
> 12/3, with only one day of high bs >due to a simple
> site injection. > >be
> careful and have a good holiday > >john s  If my bgs
> are high for more
> than three readings and they aren't coming down when
> I bolus, I always
> give myself an injection of insulin.  I keep my old
> NovoPen handy just
> for these emergencies, that way I don't get
> nauseated (I hate throwing
> up), and I can wait until it's convenient for me to
> change my infusion
> set.   --Kate (dxd 10/91, pumping 08/98)
> 
>
------------------------------------------------------------------------
> 
> Get your FREE download of MSN Explorer at
> http://explorer.msn.com.
>
----------------------------------------------------------
> for HELP or to subscribe/unsubscribe, contact:
> HELP@insulin-pumpers.org
> send a DONATION
http://www.Insulin-Pumpers.org/donate.shtml


__________________________________________________
Do You Yahoo!?
Check out Yahoo! Shopping and Yahoo! Auctions for all of
your unique holiday gifts! Buy at http://shopping.yahoo.com
or bid at http://auctions.yahoo.com
----------------------------------------------------------
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml